Weight loss after Neurontin???

Discussion in 'Fibromyalgia Main Forum' started by Treca, Jan 25, 2007.

  1. Treca

    Treca New Member

    So I have a new Rheumatologist and he and I both decided that I should try Lyrica and see what it does for me.

    I was on Neurontin since March of last year so almost a year at 1200mg 3x a day.

    So my question is this. For those of you who have switched to Lyrica from Neurontin what has been your experience as far as loosing the weight that you gained while on the Neurontin? I know that this doesn't apply to everyone.

    I'm just wondering how long did it take to loose and did you loose the amount that you gained while on the Neurontin?

    Am I making any sense? LOL...

    Thanks everyone!

    Treca:)
  2. JLH

    JLH New Member

    Treca,

    If you find that you can lose weight by switching from Neurotin to Lyrica, please let me know!!!

    Hugs,
    jlh

    P.S. Seriously, I had a friend who took Neurotin before, then switched to Lyrica and experienced better pain relief. But I don't know about the weight loss issue.[This Message was Edited on 01/25/2007]
  3. moab341

    moab341 New Member

    I'll be darned... was not aware that Neurontin causes weight gain!
    I have been beating myself up, wondering why I have put the pounds on when I watch what I eat so carefully.
    I thought maybe it was because I don't work out like I used to. I just don't have the energy. Walking around the block periodically is the best I can do right now.
    I have taken it for about 3 years now and have gained weight gradually. I originally went on it for anxiety, which was before I even knew I had FM.
    I have an appt. with a Neurologist who I've heard is wonderful, but I couldn't get in until Feb.26th.
    I'm going to ask him about changing meds and see if I can lose this weight. Thanks so much for the info; it shows me how much I don't know!
  4. Daisys

    Daisys Member

    I went on neurontin and gained 10 lbs in 10 days! So I went to the askapatient site, and there it is: most of the responders noted weight gain.

    I brought it up to my doctor and he had heard nothing about it at all. It's not listed as a side effect. If you google neurontin with weight gain, you'll see many thousands of hits.

    It's definitely a problem, and it's definitely not being disclosed.

    I told my doctor obesity as a side effect is a definite deal breaker with me, and asked for an alternative. I was put on topamax, which usually causes weight loss. (I'm no longer on it, but I believe it did help some with pain, and I did lose the weight that neurontin put on.)
  5. moab341

    moab341 New Member

    What is suppose to do?
    I was on Neurontin for anxiety when I was diagnosed and saw on here that a lot of people take it so I thought it was good. I can't handle this weight gain..it's a deal breaker for me too.
    If I can be on something else, that woud be great.
    Can you tell me about Topemax and is it also for Anxiety?
    I am trying to sort through a lot of info on here and use what hopefully might apply to me.
  6. moab341

    moab341 New Member

    I spelled it wrong before.
    I am really interested to learn more about it to see if I can possibly get off Neurontin.
    I could starve myself and not lose a pound while I'm on it!
  7. tngirl

    tngirl New Member

    Don't know a lot about it. I do know it is prescribed a lot for headhaches.

  8. Daisys

    Daisys Member

    Yes, I was put on neurontin, and then topamax, for pain. I was having migraines at that time.
  9. sturg1

    sturg1 New Member

    Topamax is an anti-seizure med like Neurontin. I tried both. Like others, I gained weight with Neurontin and lost it with Topamax. Topamax gave me more severe side-effect (mood changes, anger, etc.) It works really well for others though, so do a search and you will get a lot more information.

    Take Care,
    Tracy
  10. moab341

    moab341 New Member

    Thanks all,

    Please tell me where I can get info on different drugs.
    I am trying to learn about the different ones I see on here, what they are and what works.

    I am taking 2 600mg. tablets of Nuerontin 3 times a day.
    That sounds like a lot to me, but I thought if it helped it would be worth it.

    The cure is worse than the disease it seems.
    I've gained weight, feel bloated and swollen all the time.

    Also, I seem to urinate a lot more than I used to.

    Is there a website I can go to to get info on Topamax?

    I'm at my wits end, and my appt with the Neurologist is not until Feb. 26th!
  11. I went off neurontin and did not lose any weight unfortunately.
  12. Ginner

    Ginner New Member

    Has anyone experienced weight gain when taking effexor ?
    New here.
    Thank you



  13. crdmkr2004

    crdmkr2004 New Member

    I too have gained weight since being on Neurontin I was on 1200 mg 3 X a day too, so my rheumy changed me to Lyrica to see if it worked better for me, and although it did help me to lose the weight I had gained on Neurontin it wasn't as effective with the pain. I was on 750 mg of Lyrica a day so my rheumy put me back on Neurontin and now I have gained the weight back and I am up to 1200 mg 3 x a day plus an extra 600 mg in between noon and dinner time but I am still in alot of pain so I see him again next week and he is considering Topamox next. HTH

    Daisys - did it help with the pain and did you lose weight, also were you using both Neurontin and Topamx at the same time and if so what dosages.
    Take care
    Gentle Hugs
    Sandy
  14. Daisys

    Daisys Member

    I'm afraid I won't be much help here. I was switched from neurontin to topamax and then didn't take the topamax for very long. The migraines had stopped by then, once I started taking black cohosh. I was on topamax just long enough to lose the 10 pounds--a month, or 2 at most.

    I can't remember how much I was taking, and didn't keep a health journal at that time.

    I know any med can be googled to get information, but one site I especially like to access is Ask A Patient. I put in the med and then 'side effects' and it's usually near the top of the list. I learn a lot from the people who bother to post input. Enough do to get a general idea of what to expect--good and bad.
  15. bronzee

    bronzee New Member

    All that stuff suppose to work have me sleeping and increase my appettie. I hate taking those meds cause all they do is make my body gain. I don't take none of it anymore..i just use aleive or Ex-Strength Tylenol {8hr} i take one every nite.

    Both of my drs lied and told me that it wouldn't make me gain weight. The meds did for my body.
  16. beege

    beege New Member

    When I was on it 3 years ago . I gained so much weight, i couldn't walk up stairs, So I stop taking it. Beege
  17. suzannekart

    suzannekart New Member

    I had been taking Neurontin and did gain alot of weight. My new dr. put me on Lyrica a couple of months ago and I still have weight gain issues. I saw him today and he said that Lyrica was most likely the cause. I also told him I felt sleepy a good deal of the day and he told me the Lyrica was most likely to blame for that too. We are going to try something different. I don't know what yet.
    Suzanne